Article Text

PDF
CASE REPORT
Hallucinations associated with miglitol use in a patient with chronic kidney disease and hypothyroidism

Summary

A 71-year-old woman with type 2 diabetes mellitus, chronic kidney disease stage IV, primary hypothyroidism and osteoarthritis, whose prescribed treatment included miglitol 50 mg thrice daily with the first bite of meals, reported that she suffered visual hallucinations while taking miglitol, which resolved within a few days of stopping the drug. When she resumed miglitol, hallucinations recurred within a few days and again resolved within a few days of stopping the drug. To our knowledge, this is the first reported case of hallucinations associated with the use of an α-glucosidase inhibitor and highlights a previously unappreciated risk associated with the use of this generally quite benign drug class.

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.